A Caltech Library Service

Filtering in nonlinear time delay systems

Yu, Thomas K. and Seinfeld, John H. and Ray, W. Harmon (1974) Filtering in nonlinear time delay systems. IEEE Transactions on Automatic Control, 19 (4). pp. 324-333. ISSN 0018-9286. doi:10.1109/TAC.1974.1100579.

[img] PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


Linear and nonlinear (extended Kalman-Bucy) filters are derived for systems governed by coupled partial and integro-differential equations. The framework used is sufficiently general that filters for 1) lumped parameter systems having multiple time varying or constant time delays, 2) coupled lumped and hyperbolic distributed parameter systems, and 3) lumped parameter systems with functional time delays, evolve as special cases. Although the filtering equations are the final result, the corresponding smoothing equations are developed as well. The performance of the filter is illustrated through application to a well stirred chemical reactor with external heat exchange.

Item Type:Article
Related URLs:
URLURL TypeDescription
Seinfeld, John H.0000-0003-1344-4068
Additional Information:© 1974 IEEE. Manuscript received January 18, 1973; revised July 26, 1973.
Subject Keywords:Delay systems Distributed systems, nonlinear Kalman filtering Nonlinear systems, continuous-time Smoothing methods State estimation
Issue or Number:4
Record Number:CaltechAUTHORS:20150115-123226682
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:53786
Deposited By: Katherine Johnson
Deposited On:15 Jan 2015 20:39
Last Modified:10 Nov 2021 20:07

Repository Staff Only: item control page